Discussions that mention vicodin

Back Problems board


Quote from harleygirl802:
if anyone has any advise...plz let me know. had spinal fusion at L2-3 on Feb. 2, 2005. Seems like I have some "ghost" pain in my left leg (possibly from nerves that were compressed during the year it took me to finally get in to the dr.)...sometimes hip pain after I walk on the treadmill. My dr. said I needed to get to 1 mi. per day walking before the one month mark. I am an advid user of herbal sleep remedies. (BAD MISTAKE AFTER THIS SURGERY)!! Am now off ALL pain meds as well as muscle relaxers.(now been 2 weeks and 2 days)....but have a hard time sleeping at night (up w/ some discomfort every couple of hours which interrupts the sleep)
I drive myself different places now so I don't go NUTS just sitting here at home. And I do agree on some of the postings re: this stupid brace!! I hate it, but I also have a bone stimulator to drag around (looks like a stupid little walkman on a belt!haha)
Need advise as to possible why this "phantom pain" in left leg....and any ideas on how to be able to get a good nights sleep? (rather than 2-3 hrs here and there all night and day)....
thx..

I had a 2 level fusion 4 days before you and everytime I sit up it feels as if someone is cracking me in the back with a baseball bat. The pain gets worse with activity. Especially, on a day that I push it. I am still not allowed to drive amd probably will not until March 2nd at my follow up appt.

I also have had problems at night with leg pain. (BTW I was told my nerve damage in my leg may never go away because it was 18 months between my injury and the time someone finally did something about the problem.) I currently take vicodin and trazadone at bedtime which seems to help for about 6 hours of sleep. You should call your doctor. Pain meds were made for a reason and the more pain you are in I believe it is harder to heal.

The brace is important. It helps keep your core muscles intact while your back heals. I know it is awful and sweaty but definately needed.

Hope this helps.